Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 154, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2004, 8:56 PM EDT for Armstrong County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2004, 8:56 PM EDT (00:56 UTC)
- Expired
- Jun 14, 2004, 9:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Armstrong County, PA
The radar
The Pittsburgh radar (KPBZ), 71 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 14, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:50 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 14, 5:50 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUN 14 2004
DISCUSSION...
IN SHORT-TERM, HAVE INCLUDED FLOOD WATCH FOR THE ENTIRE UPPER OHIO
VALLEY ALONG WITH THE SEVERE THUNDERSTORM WATCH UNTIL FOR MOST
COUNTIES NORTH OF INTERSTATE 70 UNTIL 11 PM. HAVE TO MONITOR STORMS
MOVING NORTHEASTWARD OUT OF WEST VIRGINIA BESIDES LINEAR MESOSCALE
CONVECTIVE SYSTEM/ SQUALL LINE/ THUNDERSTORMS. SO PRIME THREATS NOW
DAMAGING WIND AND FLOODING RAIN. ...GIORDANO
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 11 PM FOR MDZ001.
OH...FLOOD WATCH UNTIL 11 PM
FOR OHZ039>041-048>050-057>059-068-069
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR OHC013-019-029-031-059-067-081-119-157-
PA....FLOOD WATCH UNTIL 11 PM
FOR PAZ007>009-013>016-020>023-029>032.
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR PAC003-005-007-019-031-053-063-
065-073-085-121-125-129.
WV...FLOOD WATCH UNTIL 11 PM
FOR WVZ001>004-012-021>023-041.
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR WVC009-029-069Hazardous weather outlook, Jun 14, 2:00 PM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 200 PM EDT MON JUN 14 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150920- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 520 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND EARLY TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THE PRIME THREAT IS DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE...AS IS SHORT PERIODS OF FREQUENT CLOUD TO GROUND LIGHTNING. NOAA NATIONAL WEATHER SERVICE EXPECTS A SQUALL LINE OF THUNDERSTORMS FROM INDIANA AND WESTERN OHIO TO BEGIN MOVING ACROSS EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA AND WESTERN MARYLAND THIS EVENING...BETWEEN 6 PM AND 10 PM. ANOTHER IMPORTANT CONCERN IS HEAVY RAIN. NOAA NATIONAL WEATHER SERVICE SAYS LOCATIONS GETTING MORE THAN 2 INCHES IN A COUPLE HOURS MAY HAVE FLOODING DEVELOP WHERE DRAINAGE IS POOR AND ALONG SMALL STREAMS. .DAYS TWO THROUGH SEVEN... FOR DAY TWO...NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Jun 14, 8:10 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG SHIPPENVILLE 41.25N 79.46W
06/14/2004 CLARION PA LAW ENFORCEMENT
TREES DOWN.
&&
AWIPSUSRLocal storm report, Jun 14, 8:13 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SALEM 40.90N 80.85W
06/14/2004 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN ON SR164.
&&
AWIPSUSRLocal storm report, Jun 14, 8:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
06/14/2004 BROOKE WV LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0815 PM TSTM WND DMG BURGETTSTOWN 40.38N 80.39W
06/14/2004 WASHINGTON PA AMATEUR RADIO
TREES DOWN...ALSO IN HANOVER.
&&
AWIPSUSRLocal storm report, Jun 14, 8:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
837 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/14/2004 ALLEGHENY PA LAW ENFORCEMENT
TREES DOWN.
0815 PM HAIL NORWICH 39.98N 81.79W
06/14/2004 1.75 INCH MUSKINGUM OH LAW ENFORCEMENT
0730 PM TSTM WND DMG JEWETT 40.37N 81.00W
06/14/2004 HARRISON OH LAW ENFORCEMENT
TREES DOWN.
&&
AWIPSUSRLocal storm report, Jun 14, 8:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST SPRINGDALE 40.54N 79.78W
06/14/2004 70 MPH ALLEGHENY PA TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, Jun 14, 8:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
855 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST 5 SE NEW KENSINGTON 40.52N 79.68W
06/14/2004 65 MPH WESTMORELAND PA TRAINED SPOTTER
&&
AWIPSUSRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| Jun 14, 8:04 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
| Jun 14, 8:33 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 57 min |
| Jun 14, 8:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 63 min |
| Jun 14, 8:52 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 53 min |
| Jun 14, 9:15 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 60 min |
| Jun 15, 3:33 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 3 hr |
| Jun 15, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 59 min |
| Jun 15, 4:30 PM EDT | Flash Flood Warning | PBZ | Beaver, Butler | 3 hr |
| Jun 15, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 63 min |
| Jun 15, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 43 min |
| Jun 15, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 45 min |
| Jun 15, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 41 min |
| Jun 14, 8:06 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 54 min |
| Jun 14, 8:34 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 14, 9:00 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 45 min |
| Jun 15, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Jun 15, 1:55 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 15, 2:13 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 62 min |
| Jun 15, 2:31 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jun 15, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Jun 15, 3:00 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 60 min |
| Jun 15, 3:06 PM EDT | Flash Flood Warning | PBZ | Harrison | 3 hr |
| Jun 15, 3:20 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jun 15, 4:24 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Jun 15, 5:07 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Jun 14, 8:20 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 25 min |
| Jun 15, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.